Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Does over dosage of BP drugs cause low pulse rate? How to control the pulse rate?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
IS OVER MEDICATION OF BP DRUGS MAY CAUSE LOW PULSE RATE SAY 50 BEATS PER SECOND, WHAT ARE THE REASONS OF LOW PULSE RATE..? HOW WE CAN IMPROVE LOW PULSE RATE FROM 50 BPS TO 60 BPS..? PLEASE REPLY..
Posted Wed, 8 Aug 2012 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Rakesh Madhyastha 9 minutes later
Hello

Thanks for the query

Certain blood pressure medications cause low pulse rate especially with drugs like beta blockers.
If you could tell me the current hypertension drug you are on I could tell whether or not it has caused low pulse rate.
The improvement in pulse rate will happen once the offending drug is stopped.

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: Does over dosage of BP drugs cause low pulse rate? How to control the pulse rate? 0 minute later
MY MOTHER AGE 68 YRS IS TAKINGFOLLOWING MEDICINES.........
ERITEL H 80, NICARDIA 20, MOXOVAS,ECOSPRIN TWICE DAILY AT PRESENT. ALL TEST AND REPORTS ARE NORMAL. THEN WHY HER PULSE RATE IS 50 BEATS PER MINUTE ?
 
 
Answered by Dr. Rakesh Madhyastha 8 minutes later
Hello

Thanks for the quick reply

There are no drugs that might have caused the fall in heart rate to 50 beats per minute.
Please get her to a cardiologist soon for an ECG to rule out causes like sick sinus syndrome or hear blocks. If ECG is also normal then the ideal person to approach is a cardiologist who is also an expert in electrophysiology.

I hope I have answered your query, if there are no further queries please accept my answer

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor